UNIGE document Article scientifique
previous document  unige:26797  next document
add to browser collection
Title

Fracture atypique du fémur sous bisphosphonates, un effet indésirable à ne pas manquer

Authors
Published in Revue médicale suisse. 2012, vol. 8, no. 344, p. 1238-42
Abstract Atypical femur fractures represent a new disease entity associated with the use of oral bisphosphonates. This review summarizes the current understanding of this phenomenon. These fractures are usually transverse, affecting the proximal third of the femoral shaft. They occur after minor or no trauma, include a thickening of the lateral femoral cortex, a delayed consolidation time and prodromal symptoms. In this context, the risk/benefit ratio of bisphosphonates remains favorable if the indication is adequate. In case of fracture, indication to treatment should be reevaluated. Pain or discomfort in the thigh in a patient receiving bisphosphonate should lead to radiological investigations in order to detect the possible occurrence of a stress fracture.
Keywords Bone Density Conservation Agents/administration & dosage/adverse effectsDiphosphonates/administration & dosage/adverse effectsFemoral Fractures/chemically induced/radiographyHumansOsteoporosis/drug therapy
Stable URL http://archive-ouverte.unige.ch/unige:26797
Structures
Research groups Groupe Desmeules Jules (pharmacologie/toxicologie) (567)
Traumatologie ostéoarticulaire (99)
Full text Article (Editor postprint) (581 Kb) - document accessible for UNIGE members only Limited access
Identifiers
PMID: 22730621
46 hits and 0 download since 2013-03-13
Export document
Format :
Citation style :